MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Codes Application Program Problem: Power Calculation Error (1473); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Headache (1880); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Irritability (2421)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A surgeon reported that following an intraocular lens (iol) implant procedure, the patient has a very good postoperative result and unfortunately he is not satisfied.Post operatively seven months patient had constant contrast deficit (seeing as if through a thin wax wick) and dim head feeling, constant blurred vision in the extended near range, constant, unsatisfactory perception of the environment in artificial, especially dim lighting (as if intoxicated), constantly extreme halos when working with digital output devices, such as smartphones, notebooks, etc.(backlighting), reading magazines/books only possible in (bright) daylight for a short time (< 30 minutes) (problem: concentration problems, eye flicker), no depth perception under artificial illumination at close range (e.G., mold on food is often not detected!), postoperative, higher light sensitivity, glare unpleasant especially with reflected light on metal surfaces, frequent dull (head) heaviness and early fatigue (unusual need for sleep already at midday), often irritated (dry) eyes (drops bring relief), only silhouette perception in backlight (faces not perceptible).The patient also visited post operatively 11 months and stated that, patient has constant contrast deficit/ lack of depth perception / veil vision in the entire visual range, at least when using reading glasses, the contrast deficit at close range is practically eliminated, while watching television (tv) sharpness has deteriorated - improvement with extreme head tilt and upward gaze, constantly extreme halos when working with digital output devices, such as smartphones, notebooks, etc.But there was exception while using the reading glasses, reading of magazines / books due to contrast deficit only possible for a longer time in (bright) daylight and use of reading glasses, higher (acceptable) light sensitivity, glare unpleasant especially with reflected, artificial light at close range on metal surfaces.Improvement through use of reading glasses.The patient also stated that, only occasional need for lubricant eye drops, also he had silhouette perception in special lighting conditions (faces / facial expressions not recognizable).The patient was stated 11 months after surgery symptoms unchanged.The surgeon had discussed with the patient about, clarification of possible options, the patient decides to replace the multifocal lens with another model lens.Additional information has been requested.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b.5., d.4., d.6.B, h.4., and h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that the lens was replaced with another lens.The 16.5 lens was exchanged for a different model 17.0 lens.
 
Additional Manufacturer Narrative
Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The hcp provided the information that the patient had a very good postoperative result, but unfortunately was not satisfied.The company 17.0 diopter (add power +2.2/+3.2) lens was replaced with a company 015, 17.0 diopter extended 1.5 diopters of focus) lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16311805
Report Number1119421-2023-00252
Device Sequence Number6185103
Product Code MFK
UDI-Device Identifier00380652357661
UDI-Public00380652357661
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.165
Device Lot Number15118516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/25/2023
03/28/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/21/2023
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale